Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 142, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Sep 1, 1995, 4:59 PM EDT for Dinwiddie County, Virginia. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Sep 1, 1995, 4:59 PM EDT (20:59 UTC)
- Expired
- Sep 1, 1995, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Dinwiddie County, VA
The radar
The Norfolk radar (KAKQ), 56 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:49 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 1, 1:49 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD, VA 149 PM EDT FRI SEP 01 1995 WBC...NO CHGS XCPT ADD PSBL SVR TRW TERMINOLOGY TO ZONES THS EVE. RDU...NO CHGS XCPT ADD SVR TRW TERMINOLOGY TO TNGT'S ZONES. CWFWBC...NO CHGS. CWFRDU...NO CHGS. SIMPLY PUT...CURRENT CONDS AND TRENDS SUPPORT CONT STG/SVR TRW WELL INTO THE EVE...ALL THE WAY TO THE COAST. MDLS ALL IN AGRMT AS WELL. KP AT LEAST MORN CLOUDS IN ALL ZNS...ESPCLY CSTL ZNS DUE TO DECENT NE LOW LVL FLO. ALL CWF GUD AS IS. TIME TO WATCH THE RADAR! RIC 65/80/58/78 4100 ORF 69/79/65/78 4200 ECG 69/79/64/78 4200 SBY 63/79/56/77 3100 NS ...CORRECTED SBY HGH FOR SUN...
In the hours before
Special weather statement, Sep 1, 1:09 PM EDT, 3 hours 50 minutes before
VAZ067>078-MDZ021>025-501-NCZ012>017-030>032-102-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 109 PM EDT FRI SEP 1 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM... THUNDERSTORMS ARE DEVELOPING OVER WESTERN PARTS OF VIRGINIA AND NORTH CAROLINA PUSHING EAST AT 35 MPH. SOME OF THE THUNDERSTORMS HAVE BEEN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS WILL AFFECT CENTRAL VIRGINIA AND EASTERN MARYLAND LATER THIS AFTERNOON AND SOME COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH ANY THUNDERSTORMS. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER OR HARBOR. REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. NS
Special weather statement, Sep 1, 1:16 PM EDT, 3 hours 43 minutes before
VAZ067>078-MDZ021>025-501-NCZ012>017-030>032-102-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 109 PM EDT FRI SEP 1 1995 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7PM... THUNDERSTORMS ARE DEVELOPING OVER WESTERN PARTS OF VIRGINIA AND NORTH CAROLINA PUSHING EAST AT 35 MPH. SOME OF THE THUNDERSTORMS HAVE BEEN SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS WILL AFFECT CENTRAL VIRGINIA AND EASTERN MARYLAND LATER THIS AFTERNOON AND SOME COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH ANY THUNDERSTORMS. IF THREATENING WEATHER APPROACHES...SEEK SAFE SHELTER OR HARBOR. REPORT ANY SEVxERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. NS
Special weather statement, Sep 1, 2:42 PM EDT, 2 hours 17 minutes before
VAZ048-049-060-061-065-066-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 242 PM EDT FRI SEP 1 1995 ...STRONG THUNDERSTORMS DEVELOPING OVER CENTRAL VIRGINIA... AT 235 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER SOUTH-CENTRAL VIRGINIA EXTENDING FROM CHARLOTTESVILLE SOUTHWARD TO FARMVILLE TO DANVILLE. THESE STORMS WERE MOVING EAST AT 35 MILES AN HOUR AND SHOULD AFFECT PORTIONS OF LOUISA...FLUVANNA...CUMBERLAND...PRINCE EDWARD...LUNENBURG AND MECKELENBURG COUNTIES OVER THE NEXT HOUR. THE AREA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 700 PM AND A FEW OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINS...POTENTIALLY DAMAGING WINDS...HAIL AND DEADLY LIGHTNING. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES OR POSSIBLE WARNINGS IN ASSOCIATION WITH THESE STORMS. COBB
Special weather statement, Sep 1, 2:43 PM EDT, 2 hours 16 minutes before
VAZ048-049-060-061-065-066-011945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 242 PM EDT FRI SEP 1 1995 ...STRONG THUNDERSTORMS DEVELOPING OVER CENTRAL VIRGINIA... AT 235 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER SOUTH-CENTRAL VIRGINIA EXTENDING FROM CHARLOTTESVILLE SOUTHWARD TO FARMVILLE TO DANVILLE. THESE STORMS WERE MOVING EAST AT 35 MILES AN HOUR AND SHOULD AFFECT PORTIONS OF LOUISA...FLUVANNA...CUMBERLAND...PRINCE EDWARD...LUNENBURG AND MECKELENBURG COUNTIES OVER THE NEXT HOUR. THE AREA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL 700 PM AND A FEW OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINS...POTENTIALLY DAMAGING WINDS...HAIL AND DEADLY LIGHTNING. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES OR POSSIBLE WARNINGS IN ASSOCIATION WITH THESE STORMS. COBB
Special weather statement, Sep 1, 3:52 PM EDT, 1 hour 7 minutes before
MDZ023-024-VAZ065-066-078-079-080-081-082-083-084-085-086-087-088- 089-090-091-092-093-094-095-096-097-098-099-100-NCZ012-013-014- 015-016-017-030-031-032-MDZ501-VAZ501-012100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 352 PM EDT FRI SEP 1 1995 ...SEVERE THUNDERSTORM WATCH # 969 IS IN EFFECT UNTIL 10 PM FOR PARTS OF EASTERN VIRGINIA...NORTHEAST NORTH CAROLINA...MARYLAND'S EASTERN SHORE...THE CHESAPEAKE BAY AND VIRGINIA'S ATLANTIC COASTAL WATERS... AT 345 PM EDT...RADAR INDICATED AN AREA OF SHOWERS AND THUNDERSTORMS MAINLY WEST OF I-85 IN CENTRAL VIRGINIA...HOWEVER ISOLATED THUNDERSTORMS WERE DEVELOPING OUT AHEAD OF THIS LINE OVER PARTS OF EASTERN VIRGINIA. LARGE HAIL IN EXCESS OF 3/4 INCH...AND STRONG DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. MOVEMENT WAS EAST AT 25 MILES AN HOUR. IF THREATENING WEATHER APPROACHES MOVE INDOORS UNTIL THE STORMS HAVE PASSED. MARINERS SHOULD BE BEGIN TO MAKE PREPARATIONS TO MOVE TO PORT...AND BE ABLE TO MOVE QUICKLY SHOULD STORMS DEVELOP. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. NOONAN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:21 PM EDT | Severe Thunderstorm Warning | AKQ | Prince Edward | 69 min |
| Sep 1, 3:39 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia | 57 min |
| Sep 1, 3:39 PM EDT | Severe Thunderstorm Warning | AKQ | Nottoway | 66 min |
| Sep 1, 4:23 PM EDT | Tornado Warning | AKQ | Nottoway | 41 min |
| Sep 1, 4:39 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 60 min |
| Sep 1, 4:56 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 23 min |
| Sep 1, 4:56 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 64 min |
| Sep 1, 5:16 PM EDT | Severe Thunderstorm Warning | AKQ | King and Queen | 44 min |
| Sep 1, 6:29 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Henrico | 3 hr |
| Sep 1, 7:05 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester | 55 min |
| Sep 1, 7:08 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews | 52 min |
| Sep 1, 7:10 PM EDT | Severe Thunderstorm Warning | AKQ | Middlesex | 50 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.